Texas, 2019

Wildfire in Texas, March 13, 2019

March 13, 2019 · NWS AMA · 1 event in 1 county or zone

The FM 283 Wildfire began around 1445CST about three miles northwest of Miami Texas in Roberts County. There was one home threatened but was saved, however there were no homes or other structures damaged or destroyed by the wildfire.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The FM 283 Wildfire began around 1445CST about three miles northwest of Miami Texas in Roberts County. There was one home threatened but was saved, however there were no homes or other structures damaged or destroyed by the wildfire. There was one near miss and there was one injury reported, however there were no reports of any fatalities. The wildfire consumed approximately two thousand five hundred and thirty-six acres. The cause of the wildfire was reported to be from downed power lines. There were a total of sixteen fire departments and other fire agencies that responded to the wildfire including the Texas A&M Forest Service and the wildfire was contained around 1935CST.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 13, 2:17 PM CST, 28 minutes earlier.

Area forecast discussion, Mar 13, 2:17 PM CST, 28 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
317 PM CDT Wed Mar 13 2019

.DISCUSSION...
The well advertised wind event has occurred pretty much as or a bit
stronger than forecast today. 971mb low centered over southeastern
CO/southwestern KS has driven widespread 50 to 85 mph wind gusts
with sustained winds above 40 mph late this morning and this
afternoon. Expect these winds to continue through this evening.
Stacked upper low will translate toward the Great Lakes and the
surface low will build northeastward along with it. Could still get
some light showers or snow in our western zones this evening as the
surface cyclone builds into Kansas.

Due to the strength of this low, sizable pressure gradient will
persist across the Panhandles through Thursday afternoon. While
winds will not be as strong as today, the OK Panhandle and northern
TX Panhandle may see northwesterly winds of 35 mph or greater. Will
need to monitor for another wind headline in the future. With the
northerly winds and mostly clear skies, have leaned cooler with
temperatures tonight through Thursday night.

Weak flow aloft takes over for the weekend as the aforementioned
wave exits the CONUS. Despite the weak overall flow, subtle upper
troughing is seen, which should allow our surface winds to turn
southwesterly Saturday and Sunday. Slow temperature recovery should
be the result.

Models begin to diverge quite a bit starting Monday as they struggle
with the weak flow regime. There is however rough agreement between
the operational GFS and EC on a cold front pushing through Tuesday
night into Wednesday with enough moisture ahead of it for perhaps
some light rain or snow. The CMC and several GEFS members disagree,
so will not go all out on PoPs and lower temperatures at this time.

Ferguson

&&

.AVIATION...
Very strong winds at all TAF sites today going through around 06Z
Wednesday. Winds will be out of the SW sustained 40-50 kts gusting
to 65 kts at times. Winds should slowly diminish to sustained
near 20 kts with gusts near 30kts for KAMA. For KDHT/KGUY, winds
will shift to more northwesterly past 06Z Wednesday and only
diminish slightly to sustained around 30-35 kts with gusts up to
50 kts continuing towards the end of the TAF period. Skies will be
at VFR with mid level sct coverage.

Meccariello

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                32  46  21  46  26 /  20   0   0   0   0
Beaver OK                  33  44  20  49  25 /  20   5   0   0   0
Boise City OK              28  41  16  48  23 /  20   0   0   0   0
Borger TX                  34  49  23  50  28 /  20   0   0   0   0
Boys Ranch TX              31  49  21  49  26 /  30   0   0   0   0
Canyon TX                  32  48  21  48  25 /  20   0   0   0   0
Clarendon TX               35  49  24  49  26 /   5   0   0   0   0
Dalhart TX                 28  45  17  47  22 /  30   0   0   0   0
Guymon OK                  32  43  20  48  25 /  20   0   0   0   0
Hereford TX                31  48  20  47  25 /  30   0   0   0   0
Lipscomb TX                35  46  24  50  27 /  20   0   0   0   0
Pampa TX                   32  48  20  48  26 /  20   0   0   0   0
Shamrock TX                36  50  24  50  25 /   5   0   0   0   0
Wellington TX              37  51  26  50  27 /   5   0   0   0   0

&&

.AMA Watches/Warnings/Advisories...
TX...High Wind Warning until 1 AM CDT Thursday for the following
     zones: Armstrong...Carson...Collingsworth...Dallam...Deaf
     Smith...Donley...Gray...Hansford...Hartley...Hemphill...
     Hutchinson...Lipscomb...Moore...Ochiltree...Oldham...Palo
     Duro Canyon...Potter...Randall...Roberts...Sherman...
     Wheeler.

OK...High Wind Warning until 1 AM CDT Thursday for the following
     zones: Beaver...Cimarron...Texas.

&&

77/29
Hazardous weather outlook, Mar 13, 2:19 PM CST, 26 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
319 PM CDT Wed Mar 13 2019

OKZ001>003-TXZ001>020-317-140830-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
319 PM CDT Wed Mar 13 2019

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

A High Wind Warning is in effect for the entire Texas and
Oklahoma Panhandle. Winds will be sustained 30 to 60 MPH with
gusts up to 80 MPH. Blowing dust may also be picked up by this
winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong winds may continue across the northern combined Panhandles
through Thursday afternoon where additional wind headlines may be
needed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Local storm report, Mar 13, 2:18 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
318 PM CDT WED MAR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HIGH SUST WINDS  GOODNIGHT               35.03N 101.19W
03/13/2019  M58 MPH          ARMSTRONG          TX   MESONET

0302 PM     NON-TSTM WND GST GOODNIGHT               35.03N 101.19W
03/13/2019  M72 MPH          ARMSTRONG          TX   MESONET

&&

EVENT NUMBER AMA1900295
EVENT NUMBER AMA1900296

BIEDA
Local storm report, Mar 13, 2:19 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
319 PM CDT WED MAR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HIGH SUST WINDS  3 W DOZIER              35.08N 100.39W
03/13/2019  M52 MPH          COLLINGSWORTH      TX   MESONET

0237 PM     NON-TSTM WND GST 3 W DOZIER              35.08N 100.39W
03/13/2019  M69 MPH          COLLINGSWORTH      TX   MESONET

&&

EVENT NUMBER AMA1900297
EVENT NUMBER AMA1900298

BIEDA
Local storm report, Mar 13, 2:21 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
321 PM CDT WED MAR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     NON-TSTM WND GST 5 NNW PAMPA             35.61N 101.00W
03/13/2019  M72 MPH          GRAY               TX   AWOS

&&

EVENT NUMBER AMA1900299

BIEDA
Local storm report, Mar 13, 2:22 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
322 PM CDT WED MAR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HIGH SUST WINDS  11 WNW BOOTLEG          34.89N 102.99W
03/13/2019  M66 MPH          DEAF SMITH         TX   MESONET

0313 PM     NON-TSTM WND GST 11 WNW BOOTLEG          34.89N 102.99W
03/13/2019  M81 MPH          DEAF SMITH         TX   MESONET

&&

EVENT NUMBER AMA1900300
EVENT NUMBER AMA1900301

BIEDA
Local storm report, Mar 13, 2:26 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
326 PM CDT WED MAR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     NON-TSTM WND DMG 7 WSW AMARILLO          35.18N 101.94W
03/13/2019                   RANDALL            TX   EMERGENCY MNGR

            DOWNED POWERLINES AT 34TH AND SONCY HAS RESULTED IN THE
            CLOSURE OF SONCY BETWEEN 34TH AND 45TH.

&&

EVENT NUMBER AMA1900302

BIEDA
Local storm report, Mar 13, 2:42 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
342 PM CDT WED MAR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     NON-TSTM WND DMG 4 E AMARILLO            35.20N 101.74W
03/13/2019                   POTTER             TX   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS DOWNED SEMI-TRUCK AT LOOP 335
            (LAKESIDE) AND 3RD AVE.

&&

EVENT NUMBER AMA1900303

BIEDA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Roberts

When
March 13, 2:45 PM CST to 7:35 PM CST
Where
Roberts forecast zone
Reported by
Fire Department/Rescue
Coordinates
35.839, -100.813 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, March 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 908473.